What are some side effects you have had will taking depression med's??

@bronie123 (4589)
United States
May 11, 2007 9:41am CST
What medication were you taking that caused them??
1 person likes this
5 responses
• United States
11 May 07
I have been on Zoloft for about 15 years, and the worse side effect I have gotten from it is weight gain. I didn't know it was a side effect, and didn't really try to start controlling my weight until I had gained a lot. On the whole, I would still choose to take the med, the weight can be taken care of with diet and exercise. [that exercise, while I have to force myself to do it, it makes me feel much better anyway]
@bronie123 (4589)
• United States
11 May 07
oh ok thanks yeah i would rather feel better and i guess med work differently on my people but some med can effect many the same so it good to know what others have had with them :) Thanks for sharing
1 person likes this
• United States
11 May 07
Honestly there were so many of them when I first starting trying to find which medication actually worked for me and which ones did not. :) I also have bipolar, but that is another story... I tried Wellbutrin, with no affects what so ever. Not even a bad one, except that it was supposed to be doing something for me and it wasn't...I tried Depokote, which actually did work pretty well for me, but I guess my body rebels against that medication as I gained 40 pounds in just a couple of months of being on it. Trust me, this is not that normal. lol I finally couldn't stand the extra weight anymore, and what it was doing to my body, that I switched to Effexor XR. Now that is about the only medication that I have been put on for depression that actually did something for me. :) The side effects were/are mostly sleepiness, jitters, appetite loss, and some people do get headaches from it. Thankfully I didn't as I also take a medication to keep a tight rein on my migraines. I hope this helps you a little, but please remember that everyone reacts differently to medication. Not everyone is the same. You might have all or none of the symptoms that I experienced. :)
@bronie123 (4589)
• United States
11 May 07
Yes thanks that did help i m trying to get ideas on some med that i can at least talk to my dr about when i go next Thanks very much and 40 pounds in a few months i am sooooo sorry about that have you got any of it off since you switched med's
1 person likes this
• United States
11 May 07
Your welcome!:) And yes after I switched over to the Effexor I started shedding pounds like it was water! lol Not in time to make me look like normal for my wedding, but that was ok. I was just glad to have found something that actually worked for me.
@bronie123 (4589)
• United States
21 May 07
cool i am glad it worked for you also :)thanks for you great info
1 person likes this
@realgem1 (260)
• India
28 Mar 08
I was addicted to effexor for a long time but i have stopped it completly and i only drink water nothing else.I am practising yoga and meditation.Medication has got lot of side effects and there are chances that the depression might increase as one of my friends had it. Please avoid medication and start meditation.Medication is temperory but meditation is permenant. I am also a fan of depression blog http://trainyourmind.blogspot.com
@bronie123 (4589)
• United States
2 Apr 08
neat i will check it out thanks
@besthope44 (12145)
• India
20 Oct 10
I use to manage depression, listening musiq, playing violen and i like chocolates, and i feel i get refreshed after having my chocolates. And best remedy is Meditation, try breathing exercise, it will help you balance and handle depression.
• United States
3 Apr 08
I took zoloft for my post-pardum depression after having my son. I took it for about 4 months. I felt it helped at first, but the more I kept taking it, I just felt angry. I was mad and irritated even more than I was before by just simple things. After a while, i just stopped taking the medication. I found a better way to keep my mood up, and feel motivated. Chocolate!